Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Should BP medication taken life long? - Online Doctor Chats

Date : 22-Feb-2014
User rating for this question
Very Good Posted in: Hypertension and Heart Disease
Answered by

General & Family Physician
Practicing since : 2002
Answered : 106 Questions
Doctor:How can I help you?
User:My Query is - I was having headache & uneasiness 6-7 days back , got it checked ...My B.P was high
User:Doc advised me to take envas o.5
User:so wanna know ..Did I get proper medication or not ?
User:Trust ! It is not too early to start B.P medicne
Doctor:May I know your age?
User:Have also heard that once B.P medicne is started, we have to continue lifelong
User:What are the other ways ,I can keep my B.P under control
Doctor:What you have heard about BP medicine is not entirely true. Medicines can be changed and stopped over the course of time if needed.
Doctor:But as of now, I feel you are stepping on to medicine early.
User:he said that High B.P will effect u
Doctor:Was your blood pressure repeated on different occasions?
User:yes , have got it checked 2-3 times
User:it was almost same
User:then what should i do
User:I have started mdcn , since yesterday
Doctor:Let me elaborate.
User:so should i stop it
User:How can i control?
User:actually I am feeling very uneasy
Doctor:Blood pressure changes are common; so unless the readings are high on different occasions, you may not really be hypertensive.
User:headache , pain
Doctor:I would recheck blood pressure on 3 different occasions of week.
Doctor:If blood pressure are high, then medicine can be started along with life style changes.
User:3 different occasion ?
Doctor:Headache and the uneasiness that you had may or may not be related to blood pressure.
User:so if i dont take medicne thenwont it effect me?
Doctor:You should get your pressures checked after a period of rest and verify if they are persistently elevated.
Doctor:If it is then you can start of this medicine.
Doctor:Your blood pressure number is not that high to concern me.
Doctor:Please recheck blood pressures again.
Doctor:may be you can take help of a low salt diet
User:ya m doing so
Doctor:and early morning exercise as you do this exercise of rechecking.
User:so should i stop ?
Doctor:If you don't find them changed (lowered) you can start envas 0.5mg as instructed.
User:i took it yesterday & today
User:can i stop?
User:he said its a short course for one month
User:Docter said that take for one month & leave it
Doctor:If it is a short course for a month, then that is fine.
Doctor:It won't disturb you much.
User:but what do u say?
User:Does B.P medicne effect ?
Doctor:It is common to try short duration antihypertensive drugs as you implement life style change.
Doctor:So the final opinion that I give you now is as follows:
User:is this medicne fine or there are better medicne than these...
Doctor:1. Be religious with exercise annd low salt diet.
Doctor:2. Take the medicine as instructed.
Doctor:3. Retest blood pressure.
Doctor:As far as you other question which is better medicine
User:so if B.P is high than also i can excersice ?
User:B.P can b coz of cholestrol also ?
Doctor:there are other medicines that are potent and effective, but I don't think that will make much difference as you are only on short term treatment.
Doctor:You can exercise even if your blood pressure is marginally elevated.
Doctor:And blood pressure is not directly from cholesterol issues.
User:it is genetic
Doctor:Most often the cause of blood pressure is unknown.
Doctor:It is believed to be the direct effects of lifestyle.
Doctor:Most individuals who have high stress, improper sleep and inappropriate life style end up with blood pressure.
User:but is it common that b.p mdicne is gvn for a short period or u r hearing it fr the first time
Doctor:Genetic factors may play a role.
Doctor:As I said earlier, it is not uncommon to use antihypertensive for short course.
User:coz everyone is sying tht if started will go lifelong now
Doctor:If you continue a good lifestyle during the next 1 month, there are high chances that your pressure would normalize.
Doctor:As i said in the beginning what you heard is not entirely true.
Doctor:Moreover you are not yet diagnosed as hypertensive.
User:usually how many days it take to normalise
User:how to diagnosed
User:i shud avoid salt intake & excersice more
Doctor:That depends. You need to give the best efforts during the next 1 month to make sure you don't end up as a hypertensive.
Doctor:Yes, restrict salt intake (not completely stop) and start exercise.
Doctor:Have you followed?
User:suggest fruits nd veg that will help
User:yes yes
User:my pulse rate was 90
Doctor:There are no other dietary recommendations from my side.
Doctor:Pulse of 90 is alright.
User:at times i feel palpitations
Doctor:Do you have any other questions?
User:have heard that one should not eat pulses at nite ?
User:is this true
Doctor:Dinner should preferably be light.
Doctor:Further you need to time your dinner atleast an hour before you get to bed.
Doctor:So little bit of pulses is ok.
Doctor:Do you have any other query?
Doctor:Are you there?
User:okay thanks
Doctor:Is there any other question or shall we end this chat?
User:can i have dry fruits ?
Doctor:You can.
User:i used to eat 5 almonds in the morning but due to b.p have stopped
User:wow thanks
Doctor:Is there any other query?
User:no thnaks
Doctor:Thanks for consulting me
Doctor:Bye for now.
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor